zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An iterative method for the skew-symmetric solution and the optimal approximate solution of the matrix equation AXB=C. (English) Zbl 1146.65036
The authors introduce a simple algorithm to decide whether the matrix equation AXB=C with compatibly dimensioned given matrices A,B, and C has a skew-symmetric solution X. The algorithm finds this solution – if possible – in finitely many iterations for any given error bound. Moreover the same matrix equation for a modified right hand side C ˜ and X ˜ can be used to find the minimal norm skew-symmetric solution X to the original AXB=C equation. Both algorithms work for any skew-symmetric starting matrix.

MSC:
65F30Other matrix algorithms
15A24Matrix equations and identities
References:
[1]Bjerhammer, A.: Rectangular reciprocal matrices with special reference to geodetic calculations, Kung tekn. Hogsk. handl. Stockholm 45, 1-86 (1951)
[2]Chu, K. W. Eric: Symmetric solutions of linear matrix equations by matrix decompositions, Linear algebra appl. 119, 35-50 (1989) · Zbl 0688.15003 · doi:10.1016/0024-3795(89)90067-0
[3]Golub, G. H.; Van Loan, C. F.: Matrix computations, (1996)
[4]Don, F. J. Henk: On the symmetric solution of a linear matrix equation, Linear algebra appl. 93, 1-7 (1988) · Zbl 0622.15001 · doi:10.1016/S0024-3795(87)90308-9
[5]Hua, D.: On the symmetric solutions of linear matrix equations, Linear algebra appl. 131, 1-7 (1990) · Zbl 0712.15009 · doi:10.1016/0024-3795(90)90370-R
[6]Magnus, J. R.: L-structured matrices and linear matrix equation, Linear multilinear algebra appl. 14, 67-88 (1983) · Zbl 0527.15006 · doi:10.1080/03081088308817543
[7]Mitra, S. K.: Common solutions to a pair of linear matrix equations A1XB1=C1, A2XB2=C2, Proc. Cambridge philos. Soc. 74, 213-216 (1973) · Zbl 0262.15010
[8]Morris, G. R.; Odell, P. L.: Common solutions for n matrix equations with applications, J. assoc. Comput. Mach 15, 272-274 (1968) · Zbl 0157.22602 · doi:10.1145/321450.321459
[9]Peng, Y. X.; Hu, X. Y.; Zhang, L.: An iteration method for the symmetric solutions and the optimal approximation solution of the matrix equation AXB=C, Appl. math. Comput. 160, 763-777 (2005) · Zbl 1068.65056 · doi:10.1016/j.amc.2003.11.030
[10]Peng, Z. Y.: An iterative method for the least squares symmetric solution of the matrix equation AXB=C, Appl. math. Comput. 170, 711-723 (2005) · Zbl 1081.65039 · doi:10.1016/j.amc.2004.12.032
[11]G.X. Huang, F. Yin, Constrained inverse eigenproblem and associated approximation problem for anti-Hermitian R-symmetric matrices, Appl. Math. Comput. (2006), doi: 10.1016/j.amc.2006.07.11.
[12]G.-X. Huang, F. Yin, Matrix inverse problem and its optimal approximation problem for R-symmetric matrices, Appl. Math. Comput. (2006), doi: 10.1016/j.amc.2006.11.157.